Tornadoes · United States · Nebraska · 2015

EF0 tornado, Sparks, Nebraska, July 26, 2015

This EF0 tornado ran 0.1 miles across Cherry County on July 26, 2015, touching down at 5:37 PM MDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
July 26, 2015
Touchdown
5:37 PM MDT (23:37 UTC)
Path length
0.1 miles (0.2 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Cherry County
Touchdown point
42.920, -100.390
Lift-off point
42.920, -100.390
Record number
1507261737-01

What the Weather Service recorded

Thunderstorms developed along a stationary frontal boundary, which was draped across northern Nebraska. With favorable wind shear aloft, storms became quickly severe with damaging winds and large hail. A couple of brief tornadoes touched down, although no damage occurred. Strong to severe storms redeveloped overnight and continued into the early morning hours on July 27th.

Tornado briefly touched down in an open field with no damage reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 19:13 UTC and running to 02:00 UTC.

Issued (UTC)ExpiredProductOffice
19:13 UTC02:00 UTCSevere Thunderstorm WatchLBF
20:13 UTC21:00 UTCSevere Thunderstorm WarningLBF
21:12 UTC00:15 UTCFlood AdvisoryLBF
22:42 UTC23:30 UTCSevere Thunderstorm WarningLBF
23:06 UTC23:30 UTCSevere Thunderstorm WarningLBF
23:38 UTC00:15 UTCTornado WarningLBF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 19:58 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jul 26, 5:28 PM MDT, 9 minutes earlier.

Area forecast discussion, Jul 26, 5:28 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN JUL 26 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 311 PM CDT SUN JUL 26 2015

ABBREVIATED FORECAST DISCUSSION DUE TO ONGOING SEVERE THUNDERSTORM
WATCH AND CONVECTIVE DEVELOPMENT.  STRONG DIABATIC WARMING IS
DESTABILIZING THE ATMOSPHERE ACROSS THE EASTERN PANHANDLE THIS
AFTERNOON IN THE VICINITY OF A LEE THERMAL TROUGH.  THE LATEST VIS
SATELLITE INDICATES A STEADY LINE OF CU DEVELOPING ALONG THE THERMAL
TROUGH...WITH A FEW STRONG STORMS ALREADY NOTED JUST WEST OF THE
FORECAST AREA.  THE OVERALL CONSENSUS OF THE NEAR TERM CONVECTIVE
ALLOWING MODELS SUGGESTS THE LINE WILL FILL IN AND SPREAD EAST WITH
TIME THIS AFTERNOON/EVENING.  STEEP LAPSE RATES ARE CONTRIBUTING TO
MODERATE CAPE...WITH BULK SHEAR INCREASING TO 40KTS EAST OVER THE
SANDHILLS.  ADDITIONAL STORMS /POSSIBLY SEVERE/ ARE FORECAST.

WILL NEED TO MONITOR EAST CENTRAL COLORADO AND ADJACENT HIGH PLAINS
FOR ADDITIONAL CONVECTION THIS EVENING AND OVERNIGHT...WHICH MAY
GROW UPSCALE INTO A CONVECTIVE SYSTEM AIDED BY A STOUT LLJ AND A
WEAK MID LEVEL DISTURBANCE.  THE LATEST 12Z NAM12 CARRIES THE
CONVECTIVE COMPLEX NORTHEAST ACROSS SOUTHWEST NEBRASKA THROUGH MID-
MORNING ON MONDAY.  THIS SOLUTION HAS SUPPORT FROM THE CURRENT GFS
AS WELL.

ADDITIONAL STORMS WILL BE POSSIBLE MONDAY AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA  AS SFC LOW DEEPENS OVER THE WESTERN DAKOTAS AND A
STRONG UPPER TROUGH CROSSES THE NORTHERN PLAINS.  A LEE TROUGH
AND/OR STRONG COLD FRONT WILL PROVIDE A FOCUS FOR STORM DEVELOPMENT
LATE MONDAY AFTERNOON.  FAVORABLE SHEAR AND CAPE WOULD PROMOTE
SEVERE STORM DEVELOPMENT.  THE CURRENT DAY TWO SLIGHT RISK OUTLOOK
FROM SPC LOOKS GOOD.

APPARENT TEMPERATURES ARE FORECAST TO CLIMB NEAR 100 DEGREES
FAHRENHEIT MONDAY AFTERNOON ACROSS FRONTIER...LINCOLN...AND HAYES
COUNTIES. ATTM...GUIDANCE HAS BEEN A BIT WARM WITH TEMPERATURES...SO
WOULD LIKE A SECOND LOOK OVERNIGHT TO DETERMINE IF HEADLINES ARE
NEEDED.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 311 PM CDT SUN JUL 26 2015

MONDAY NIGHT...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID
LEVEL LAPSE RATES AND FAVORED RIGHT ENTRANCE REGION OF UPPER JET
TO WESTERN NEBRASKA. THIS WILL PROVIDE A FOCUS FOR STORMS AS A COLD
FRONT MOVES INTO THE FA. STRONG TO SEVERE STORMS POSSIBLE.

ON TUESDAY...A COLD FRONT WILL FINISH PUSHING THROUGH IN THE
MORNING WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE FAR SERN ZONES. MODELS HAVE TRENDED FASTER WITH THE
FRONT...SO LOWER HIGHS A FEW DEGREES AND MOVED POPS FURTHER
SOUTHEAST AS WELL. DRIER AIR WILL ALSO MOVE INTO THE FA WITH
WESTERN ZONES SEEING DEWPOINTS ONLY IN THE LOWER TO MID 40S.

DRY CONDITIONS EXPECTED WEDNESDAY INTO THURSDAY WITH SURFACE HIGH
PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW
FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY
THURSDAY NIGHT...CONTINUING FRIDAY THROUGH SUNDAY. COVERAGE
HOWEVER LOOKS ISOLATED AT BEST.

TEMPERATURES WILL RANGE FROM 82 TO 88 TUESDAY...THEN MID 80S
WEDNESDAY. THE UPPER 80S ON THURSDAY WILL WARM TO THE LOWER 90S
FRIDAY...SATURDAY AND SUNDAY AS THE UPPER RIDGE BECOMES
ESTABLISHED IN THE DESERT SOUTHWEST.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 627 PM CDT SUN JUL 26 2015

STRONG THUNDERSTORMS ARE LIKELY AT THE KLBF AND KVTN TERMINALS
THROUGH MID EVENING. WIND GUSTS UP TO 45 KTS ARE POSSIBLE AT THE
KLBF TERMINAL...AND AROUND 30 KTS AT THE KVTN TERMINAL. CIGS WITH
ANY THUNDERSTORMS MAY BE AS LOW AS 4000 FT AGL WITH VISBYS AS LOW
AS 2SM. AFTER 03Z THIS EVENING...CIGS WILL LIFT TO 12000 TO 20000
FT AGL WITH CLEARING EXPECTED BY MIDDAY MONDAY. THERE WILL BE
ANOTHER THREAT FOR STRONG TO SEVERE STORMS LATE MONDAY AFTERNOON
INTO MONDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JACOBS
LONG TERM...ROBERG
AVIATION...CLB
Hazardous weather outlook, Jul 26, 3:07 PM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT SUN JUL 26 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-272115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
407 PM CDT SUN JUL 26 2015 /307 PM MDT SUN JUL 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY WEST OF
VALENTINE THROUGH IMPERIAL. A FEW STORMS IN THIS AREA MAY BE
SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN MONDAY AFTERNOON
AND EVENING AHEAD OF A FRONT. THE RISK OF SEVERE THUNDERSTORMS
WILL DIMINISH LATE MONDAY NIGHT AS A COLD FRONT COMES THROUGH.

HEAT INDICES ARE EXPECTED TO BE AROUND 100 DEGREES LATE MONDAY
AFTERNOON AND EARLY EVENING IN CENTRAL AND SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS WEST OF A
VALENTINE THROUGH IMPERIAL LINE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Local storm report, Jul 26, 2:21 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
221 PM MDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             4 ENE GORDON            42.83N 102.13W
07/26/2015  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

SBAKER
Local storm report, Jul 26, 2:45 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND GST     10 NNW OSHKOSH          41.54N 102.42W
07/26/2015  E60 MPH          GARDEN             NE   PUBLIC

            ESTIMATED 60 MPH, REPORTS OF TREES BENDING.

&&

JGOMEZ
Special weather statement, Jul 26, 3:14 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 PM MDT SUN JUL 26 2015

NEZ094-262145-
WESTERN CHERRY NE-
314 PM MDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
345 PM MDT...

AT 314 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CODY...OR 30 MILES SOUTHEAST OF MARTIN...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NENZEL AROUND 325 PM MDT.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 154 AND 167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4291 10109 4288 10110 4288 10135 4299 10136
      4300 10110
TIME...MOT...LOC 2114Z 234DEG 24KT 4295 10121

JACOBS
Special weather statement, Jul 26, 5:04 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM MDT SUN JUL 26 2015

NEZ022-035-056>058-262345-
DEUEL NE-ARTHUR NE-KEITH NE-PERKINS NE-GARDEN NE-
504 PM MDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...EASTERN DEUEL...
WESTERN ARTHUR...SOUTHEASTERN GARDEN AND NORTHWESTERN PERKINS
COUNTIES UNTIL 545 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF OSHKOSH TO
NEAR SIXTEEN-MILE CORNER...AND MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VELMA...GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...BELMAR...CLEAR
CREEK STATE WILDLIFE MANAGEMENT AREA...BIG SPRINGS...LEWELLEN...ASH
HOLLOW STATE HISTORICAL PARK...LAKE VIEW CAMPGROUND...BLUEWATER
BATTLEFIELD STATE HISTORICAL PARK...OTTER CREEK CAMPGROUND...
BARTON...WINDLASS HILL...BRULE...BRANDON...RUTHON...MEGEATH...EAGLE
GULCH CAMPGROUND AND VENANGO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 131.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 99 AND 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4168 10185 4082 10177 4076 10205 4100 10205
      4101 10222 4145 10227
TIME...MOT...LOC 2303Z 217DEG 25KT 4143 10222 4076 10216

JACOBS
Special weather statement, Jul 26, 5:20 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 PM MDT SUN JUL 26 2015

NEZ057-058-069-270000-
CHASE NE-KEITH NE-PERKINS NE-
520 PM MDT SUN JUL 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH...CHASE AND
PERKINS COUNTIES UNTIL 600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VENANGO TO
7 MILES WEST OF HAIGLER...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...CHURCH GROVE CAMPGROUND...MADRID...ENDERS...AREA A
CAMPGROUND...CHAMPION...CHASE...ENDERS RESERVOIR STATE RECREATION
AREA...GRANT...CRETE...BRANDON...CENTER DAM CAMPGROUND...IMPERIAL...
VENANGO...WILD HORSE SPRING AND WANAMAKER STATE WILDFIRE MANAGEMENT
AREA.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 80.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4097 10205 4110 10140 4036 10139 4035 10205
TIME...MOT...LOC 2320Z 262DEG 30KT 4089 10209 3999 10208

JACOBS
Local storm report, Jul 26, 5:23 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN JUL 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     6 N LEWELLEN            41.42N 102.14W
07/26/2015  E60 MPH          GARDEN             NE   PUBLIC

&&

SBAKER

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 12:00Z

11.6 hours before the tornado, 200 km from the path. July 26, 2015.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1176 joules per kilogram, CIN -257, lifted condensation level 1424 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -16 square meters per square second, 0 to 6 km bulk shear 24 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-257 J/kg
Surface CAPE
927 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
24 kt
0-1 km bulk shear
5 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 00:00Z

0.4 hours after it, 200 km from the path. July 27, 2015.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2433 joules per kilogram, CIN -97, lifted condensation level 1791 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 81 square meters per square second, 0 to 6 km bulk shear 30 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2433 J/kg
Mixed-layer CIN
-97 J/kg
Surface CAPE
6315 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.6
0-3 km lapse rate
7.6 K/km

Open this sounding in Storm Lab

The radar

The North Platte radar (KLNX), 108 km away, was scanning. The volume nearest the touchdown began at 23:36 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:10 UTCHAIL 18 N ValentineCherry, NE
23:37 UTCTORNADO9 Ene ValentineCherry, NE
00:20 UTCHAIL 1.511 Nw AinsworthBrown, NE
00:27 UTCTSTM WND GST 8016 Nw SpringviewKeya Paha, NE
00:27 UTCHAIL 1.2516 Nw SpringviewKeya Paha, NE
00:36 UTCHAIL 1AinsworthBrown, NE
00:55 UTCHAIL 1S AinsworthBrown, NE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2015 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of July 26, 2015

3 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
July 263:25 PM CDTEF0Williams, ND3.150
July 262:40 PM MDTEF0Otero, NM0.220
July 268:05 PM CDTEF0Brown, NE0.110

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.